About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts ()

Jun 16, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Update: now officially off Effexor…..thanks to being put on Cymbalta…..since I started the new meds, I haven’t had any of the withdrawal symptoms, so Thursday (6/14) was my last 1/4 pill (hopefully). I have searched google immensely and have not found anything about Cymbalta and being hard to get off….so hopefully if I have to get off this new med, I won’t have the same problems as with the Effexor. All I wanted to say is you CAN do this, one day at a time. Listen to your body. If the withdrawal symptoms are too unbearable, take the lowest dose possible until you can wean yourself down to none. Thanks so much to everyone for the support. I was so happy to find this thread because at first I thought I was going crazy. Anyways, I wish you all well and hope you all reach your goals of getting off this horrible drug…..it really needs to be taken off the market, but as long as they’re still prescribing it, hopefully this thread can help others.

Jun 14, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

@cathy615 Thanks for sharing your experience! It does make me feel better to at least try it. If anything, it should help me get off the Effexor at the very least according to my doc.

Jun 14, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Ok, so has anyone tried Cymbalta? I just saw my Dr. today and that's what she put me on. She said if I do need to come off it, it won't be as bad as the Effexor. (Not sure if I believe her). I'm hesitant to try it because of the issues with the Effexor. While taking Effexor, I felt/feel fine….it's only been since trying to come off it. Any input would be appreciated. Thanks!!

Jun 13, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

Wanted to share an encouraging update….last Wednesday was my first skip day for my every other day regimen and I had made it through the entire day. Thursday was normal because it was my day to take it. Friday was supposed to be my skip day, but I gave in and took a 1/4 tab because I needed to be able to function at work. Saturday and Monday were both successful skip days. Yesterday morning I woke up feeling horrible, figured it was just because I had just had my skip day, so my body was just telling me it needed another 1/4 tab. Took it, but didn't feel better like I normally do, actually felt a little worse and started to get the nausea feeling, so decided to take the day off work and rest. I was surprised I had to do this because it was not my skip day. Whenever I take the medication I feel fine, it's just the skip days that make me feel awful. Anyways, I started to feel better later in the day after pretty much laying on the couch all day. Today is my skip day and has been the first day ever since trying to get off this stuff that I have felt virtually no withdrawal symptoms. I still get a little vertigo if I move my head too quickly….but I can deal with that. I am just really excited because now I have the feeling that I can do this. Earlier in the week I didn't think I was going to be able to skip 2 days in a row, but now I'm thinking it might be possible. We'll see how I feel tomorrow, but feeling really optimistic right now, and wanted to share!

Jun 9, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

My Dr wants me to do every other day, but if I’m ha I guess really bad symptoms, she recommended taking a dose to get through until I can stop completely. I’m on the tabs, so she just said whatever the smallest dose I can, which is 1/4 tab for me (12.5mg)

Jun 7, 2018 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

I only took Effexor for a month….50mg tabs, titrated up to 2 tabs daily (immediate release, not xr). One day I forgot a dose (only at 75mg daily at this point) and felt horrible (nausea, dizziness, brain zaps, etc.) It wasn’t until I got home from work that I remembered my missed dosed. It was almost time for my next dose so I took it immediately. Within 45 minutes I felt 100% better….all of my symptoms had subsided and I felt normal. Thought that was weird,but continued with the titration up to 100mg daily within the next couple days. After only 2 days at that dose I decided I didn’t want to take this medication anymore because of the more noticeable side effects, so started to titrate back down. Visited my doctor a short while later and she agreed, I was down to 1 tab daily (1/2 morning and 1/2 night). She suggested going down to 1/2 daily, then every other day, then stop. She recognized that it can be difficult to come off of and told me to supplement the “off” days as needed until I’m off completely. Got down to 1/2 tab daily for a week, then decided to try every other day. Didn’t go as planned….ended up taking a 1/4 tab just to get some relief. Totally worked…..just a 1/4 of a tab (12.5mg) made me go from feeling like death to completely normal in less than an hour. I tried taking that dose for a week before trying the every other day again. Yesterday was my first successful skip day. The only reason it worked is because I didn’t start feeling the withdrawal symptoms until nighttime….approx. 3 hours before bedtime, so I just laid on the couch until it was time to go to sleep…it seems like as long as I don’t move I don’t notice the symptoms so much. In the morning however, I had to take my 1/4 tab as soon as I got up. Today when I got home, I started getting the withdrawal symptoms again, but instead of taking another 1/4 tab I decided to try my favorite pain reliever (PainAid, available from Amazon…..only thing that seems to work for me if anyone else finds that the normal Aleve/Advil/Tylenol/whatever doesn’t work…) and although it didn’t remove the symptoms completely….I was able to at least function normally (make dinner, do laundry, have a normal conversation with my husband, etc…haha) so Yay!! I’m hoping I can have another skip day tomorrow by just taking the pain reliever when I start feeling the symptoms…we shall see! Anyways, just wanted to share in case this remedy helps anyone else trying to get off this horrible medication….btw I was on 2 other meds like this with only slight side effects (mainly tired all, the time)…nothing like what I’ve experienced with Effexor.